MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1080-040
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the 8.0x40mm armada 35 balloon dilatation catheter (bdc) ruptured when it was inflated due to the calcification; however, did not fully deflate.During removal of the bdc resistance was felt with the unspecified introducer the balloon distal marker ruptured [separated].An attempt was also made to remove the unspecified guide; however, it was stuck with the introducer as both were removed together up to the axillary level.Another.035 non-abbott guide was advanced in parallel in the introducer to not lose the aortic catheterization and attempt to remove the entire first guide, introducer and distal separated marker from the balloon; however, was unsuccessful as the balloon remain stuck in the axillary arterial wall.The introducer was removed alone and snaring device was advanced over the.035 non-abbott guide wire in an attempt to snare the initial guide wire and distal balloon marker; however, was unsuccessful.The balloon marker remained stuck in anatomy.There was no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported complaints, unexpected medical intervention and foreign body in patient appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulty.In this case, it was reported by the account that the balloon interacted with the patient calcified anatomy such that the balloon became damaged, ruptured during inflation and subsequently the balloon did not fully deflate.In addition, the difficulty reported during removal and separation of the balloon were likely the result of the ruptured balloon material catching on the introducer sheath and anatomy during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 correction: device available for evaluation updated from returning to not returning.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported deflation issue, difficulty removing the device from the introducer sheath and balloon rupture could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device from the anatomy could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture, deflation issue, difficulty removing the device, separation, unexpected medical intervention and foreign body in patient appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulty.In this case, it was reported that the balloon interacted with the heavily calcified anatomy such that the balloon ruptured during inflation and subsequently the balloon did not fully deflate.In addition, the difficulty reported during removal and separation of the balloon were likely the result of the ruptured balloon material catching on the introducer sheath and anatomy during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.E1 correction: physician name and title updated.H6 correction: type of investigation code 4114 removed.
 
Event or Problem Description
Subsequently, after the previous report was filed it was reported that the procedure was to treat a heavily calcified common left iliac artery.It was confirmed that the distal marker did separate from the armada 35 and was found in the subcutaneous tissue in the extravascular after arteriography was performed.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21256433
Report Number2024168-2025-00961
Device Sequence Number12781221
Product Code LIT
UDI-Device Identifier08717648154867
UDI-Public(01)08717648154867(17)271231(10)40723G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1080-040
Device Catalogue NumberB1080-040
Device Lot Number40723G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/05/2025
03/03/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/06/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown